Doctors back-up Prince Andrew's sweating claims
17th November 2019
| 26 views

It’s rare – but real: Doctors back-up Prince Andrew’s claim that it is possible to develop medical condition that prevents sweating

  • The Duke of York used the defence to deny the claims made by Virginia Roberts 
  • She says he danced with her and ‘profusely sweated’ at Tramp nightclub in 2001
  • He told Newsnight’s Emily Maitlis that being ‘shot at’ left him with anhydrosis 

Andrew’s claim that he suffers from a rare medical condition which means he is unable to sweat is not totally fantastical, say dermatologists – but they insist it is ‘really uncommon’.

The Duke of York used the defence to deny claims by Virginia Roberts that he danced with her, ‘profusely sweating’, at Tramp nightclub in 2001.

He told Newsnight’s Emily Maitlis that being ‘shot at’ during his service as a helicopter pilot in the Falklands left him with anhydrosis.

The Duke of York (pictured) used the defence to deny claims by Virginia Roberts that he danced with her, ‘profusely sweating’, at Tramp nightclub in 2001

He added: ‘I didn’t sweat at the time because I had suffered what I would describe as an overdose of adrenaline in the Falklands War, when I was shot at… it was almost impossible for me to sweat.’

Dermatologists said the condition has been noted in ex-military personnel but that it is so rare, they have no idea on numbers.

Leading dermatologist Bav Shergill, a member of the British Association of Dermatologists, said: ‘Not much is known about it. Normally it’s a genetic condition.’

He told Newsnight’s Emily Maitlis that being ‘shot at’ during his service as a helicopter pilot in the Falklands left him with anhydrosis 

He said a 2014 study in Singapore found half of anhydrosis sufferers had been in the military.

But he added: ‘It is really uncommon and no one has much of an idea about what causes it. I’ve been practising dermatology for 20 years and I’ve never met anyone with it.’

Professor John Hawk, a dermatology expert at London’s King’s College and St Thomas’ Hospital, said: ‘It is certainly possible to have problems with sweating but an overdose of adrenaline would be more likely to make a person sweat more, not less.’

Source: Read Full Article